ITEM METADATA RECORD
Title: Can Markov switching models replicate chartist profits in the foreign exchange market?
Authors: Dewachter, Hans # ×
Issue Date: Feb-2001
Publisher: Elsevier sci ltd
Series Title: Journal of international money and finance vol:20 issue:1 pages:25-41
Abstract: In this paper we show that the Markov switching model is a relevant statistical alternative to the classical martingale model for exchange rates. By extending the standard Markov switching model we decisively reject the martingale model. Moreover, the model generates autocorrelations and linear structures in Line with what is observed in reality. Subsequently, we test whether this model can explain chartist profits. We find that the extended Markov switching model is able to explain the profitability of a simple MA-30 rule. Finally, we decompose the profitability of the MA-30 rule into a linear and nonlinear part. We find that, although the implied linear structure of the Markov model explains a substantial part of the profitability, part of the profits of the MA-30 rule can be attributed to the specific nonlinearities implicit in the Markov model. (C) 2001 Elsevier Science Ltd. All rights reserved. JEL classification: F31.
URI: 
ISSN: 0261-5606
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Research Center of International Economics, Leuven
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy

 




All items in Lirias are protected by copyright, with all rights reserved.

© Web of science